The recreational use of novel psychoactive substances in the UK has increased markedly within the last decade. The variety of new substances synthesised and sold as ‘legal’, often under the pretence of being ‘plant food’ or ‘bath salts’ is similarly increasing. This presents challenges to clinicians: they may be unaware of these substances or unable to identify them and their potential for complications and drug interactions. This case describes a patient who ingested a novel psychoactive substance and presented with severe agitation following a delay of several days. He experienced renal, hepatic and neurological complications requiring critical care input. Our case adds to the current repertoire of knowledge regarding the effects of ingestion of novel cathinones.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.